Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 185, NWS Sioux Falls, SD

September 24, 2010Lyon County, Sioux County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Sep 24, 2010, 4:53 AM CDT for Lyon County, Sioux County, Iowa. It took effect at Sep 24, 2010, 7:00 PM CDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2010, 4:53 AM CDT (09:53 UTC)
In effect from
Sep 24, 2010, 7:00 PM CDT
Expired
Sep 27, 2010, 10:43 AM CDT
In force
64 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Lyon County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 59 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Rock Valley (RKVI4). The gauge peaked at 19.89 ft at Sep 25, 2010, 9:00 PM CDT.

actionminormoderatemajor10152009/2409/2509/2609/2709/28
Action stage
14 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06483500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Sep 24, 3:39 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 24, 3:39 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 AM CDT FRI SEP 23 2010

.DISCUSSION...
CLEARING OF LOW CLOUDS EXPECTED TO PROCEED STEADILY FROM THE SW THIS
MORNING INTO ERY AFTN. SHORT TERM MODELS INCLUDING THE NAM12 AND RUC
SEEM TO HAVE A FAIR HANDLE ON THE CLEARING WHEN LOOKING AT THE H9
RH. THEY MAY BE A LITTLE TOO ERY...LOOKING AT LATEST STLT UPSTREAM
THE CLOUDS SEEM TO BE BREAKING OUT MORE FROM THE NEW OVER ND THAN
RECEDING FROM THE SW. THIS WUD SUGGEST THE CLEARING MIGHT BE A
LITTLE LATER BUT FASTER WHEN IT DOES HAPPEN. IN ANY EVENT...MOST OF
THE FORECAST ARE SUD BECOME SUNNY/MOSUNNY BY NOON WITH THE NERN CRNR
HOLDING ONTO THE CLOUDS A LITTLE LONGER. HIGH TEMPS WILL BE KIND OF
COOL WITH 60S NORTH AND E TO LOWER 70S SW WHERE THE WHOLE DAY WILL
BE GENERALLY SUNNY. STRONG NERLY WINDS WILL SLOWLY DECREASE. IT WILL
BE FAIRLY WINDY FOR A CHUNK OF THE DAY IN SWRN MN...BUT WITH WINDS
JUST BLO ADVISORY CRITERIA NOW WILL NOT GO WITH WIND ADVY.

SHORTWAVE DIGGING OVER AREA LATER TONIGHT AND SAT ON ITS WAY TO
FORMING UPPER LOW S/SE OF AREA WILL HAVE GOOD DYNAMICS AND SHEAR BUT
MEAGER MOISTURE. SOME HALF DECENT SHOWERS AND A FEW TSTMS ARE STILL
EXPECTED LATE TONIGHT AND SAT MORNING...THRU SAT AFTN FAR E. LOOKS
LIKE THE MEAGER MOISTURE WILL PREVENT ANY THREAT OF SEVERE STORMS OR
HEAVY RAIN...THOUGH ISOLD STORMS MAY PRODUCE SMALL HAIL AS PER SPC
OUTLOOK. THE SHOWERS AND TSTMS SHOULD MOVE OUT OF FAR ERN/SERN FCST
AREA BY END OF SAT...WILL KEEP A SLIGHT CHC SHWRS ERY SAT EVE FAR
SERN CORNER IN PART OF NWRN IA UP TO MJQ IN SWRN MN. TEMPS OF COURSE
WILL BE COOL WITH THIS SYS SAT AT LEAST IN THE EAST.

AS UPPER LOW DIGS S/SE OF FORECAST AREA...STRONG UPPER RIDGING OVER
WRN NOAM SHOULD FORGE ITS WAY INTO THE PLAINS. THIS WILL RESULT IN
AN EXTENDED DRY PERIOD WITH SEASONABLY COOL TEMPS QUICKLY BECOMING
MILD. PSBL WEAK FRONTS MON AND WED ARE ASSOCIATED WITH WAVES PROGGED
TO PASS WELL N/NE OF AREA OVER RIDGING AND AIR WILL BE QUITE DRY SO
THE FORECAST WILL BE ALSO. / WILLIAMS

&&

.AVIATION...
MVFR CIGS ACROSS FORECAST AREA EARLY MORNING WILL TREND TOWARD
GOING SCATTERED AT TAF SITES BY 14Z ON THE WAY TO SKC DURING THE
AFTERNOON AND EARLY EVENING. INCREASING MID EVENING CLDS FROM THE
NORTHWEST WITH AREAS OF MVFR CIGS DEVELOPING IN SHOWERS AND ISOLATED
-TSRA AFTER 25/06Z. MODERATE NORTHWEST SURFACE WINDS SUBSIDING
DURING THE AFTERNOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Sep 24, 4:26 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
426 AM CDT FRI SEP 24 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
426 AM CDT FRI SEP 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP FROM
THE NORTHWEST TONIGHT...MAINLY AFTER MIDNIGHT. NO SEVERE STORMS
ARE EXPECTED AT THIS TIME.

FLOODING...
FLOODING OF SEVERAL RIVERS AND STREAMS WILL CONTINUE TODAY IN THE
WAKE OF HEAVY RAINS OF WEDNESDAY AND THURSDAY. THESE INCLUDE
MAJOR RIVERS SUCH AS THE JAMES...VERMILLION...BIG SIOUX AND
LITTLE SIOUX. IN ADDITION...WIDESPREAD AREAL FLOODING CONTINUED
THIS MORNING IN SOUTHWEST MINNESOTA...AND IN SOME AREAS NEAR THE
MINNESOTA BORDER IN EAST CENTRAL SOUTH DAKOTA AND NORTHWEST IOWA.
FLOODING OF LOW AREAS INCLUDING ROADS AND FLOODING OF SMALL
STREAMS WILL BEGIN TO ABATE SLOWLY TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY...MAINLY
EAST OF THE JAMES RIVER...WILL DECREASE FROM THE WEST SATURDAY
AFTERNOON. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:58 PM CDTRiver Flood WarningFSDLyon44 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.